Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 4, 2024, 11:18 AM CDT for Okfuskee County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2024, 11:18 AM CDT (16:18 UTC)
- Expired
- May 4, 2024, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
218
WGUS54 KTSA 041618
FFWTSA
OKC107-041930-
/O.NEW.KTSA.FF.W.0005.240504T1618Z-240504T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1118 AM CDT Sat May 4 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Okfuskee County in east central Oklahoma...
* Until 230 PM CDT.
* At 1118 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Weleetka... Clearview...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3539 9609 3538 9609 3538 9606 3531 9605
3530 9633 3539 9636 3541 9610 3540 9609
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
438
WGUS74 KTSA 041655
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1155 AM CDT Sat May 4 2024
OKC107-041930-
/O.CON.KTSA.FF.W.0005.000000T0000Z-240504T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okfuskee OK-
1155 AM CDT Sat May 4 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN OKFUSKEE COUNTY...
At 1155 AM CDT, Thunderstorm coverage is decreasing across the
warned area, although Doppler radar continues to show isolated
thunderstorms. Between 2 and 3 inches of rain have fallen.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Weleetka... Clearview...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3539 9609 3538 9609 3538 9606 3531 9605
3530 9633 3539 9636 3541 9610 3540 9609
FLASH FLOOD...RADAR INDICATED
$$264
WGUS74 KTSA 041927
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
227 PM CDT Sat May 4 2024
OKC107-041937-
/O.EXP.KTSA.FF.W.0005.000000T0000Z-240504T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okfuskee OK-
227 PM CDT Sat May 4 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 230 PM CDT THIS AFTERNOON FOR
SOUTHEASTERN OKFUSKEE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Sunday for portions
of Arkansas and Oklahoma.
&&
LAT...LON 3539 9609 3538 9609 3538 9606 3531 9605
3530 9633 3539 9636 3541 9610 3540 9609
$$
MejiaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 4, 10:17 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 4, 10:17 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
1017 AM CDT Sat May 4 2024
...New SHORT TERM...
.SHORT TERM...
(The rest of today)
Issued at 1017 AM CDT Sat May 4 2024
Latest surface observations/analysis depicts a weak cold front
positioned just south of the I-44 corridor in northeast OK. The
cold front will continue to progress at a slow pace southeastward
through the afternoon. Radar imagery shows showers and
thunderstorms are already beginning to form in the vicinity and
just ahead of the frontal boundary. Isolated to scattered showers
and storms will be possible through the afternoon, especially along
the front. With 0-6km shear values fairly weak, not anticipating
widespread organized severe thunderstorms, though there is enough
lift and instability to produce a few storms with robust
updrafts, capable of producing small to marginally severe hail
and gusty winds. Additionally, storms today will be capable of
producing heavy rainfall. With recent rainfall over the past week
or so, even brief periods/bursts of heavy rain could lead to minor
flooding and possibly flash flooding. A Flood Watch remains in
effect for all the CWA today. Otherwise, not too many changes were
made to this morning's forecast package.
Mejia
&&
.LONG TERM...
(Tonight through Friday)
Issued at 251 AM CDT Sat May 4 2024
Focus will turn to tonight and Sunday when chances for
widespread showers and storms increase in association with an
upper disturbance lifts northeast from Texas into Oklahoma
and Arkansas. The severe threat will remain low, however higher
areal coverage along with heavier rainfall threat will exist, and
will increase flood potential- especially across areas that are
already saturated. The previously issued flood watch will be in
effect from 7am today through 7pm Sunday. Rain and storms will
diminish in areal coverage later in the day Sunday, which will
keep most of Sunday night and part of Monday quiet. A strong upper
trough axis will swing out the mountain west region and into the
high plains Monday afternoon and evening. Storms are expected to
develop to the west along the dryline late in the day and advance
east into northeast OK Monday evening/night. There is some
uncertainty to the southern extent of the line as it enters E OK,
so will keep the highest PoPs across NE OK and NW AR Monday night.
At this time, all modes of severe are possible, but this will come
into better focus as the event draws closer. After a lull Tuesday,
additional storms are expected with the cold front that moves into
the area Wednesday. Frontal timing suggest better storm chances
will be across SE OK and NW AR Wednesday and Thursday. The slow
moving upper low across the upper CONUS may move far enough east
to push the boundary through the area and allow cooler and drier
air to filter into the area by Friday.
.AVIATION...
(06Z TAFS)
Issued at 1217 AM CDT Sat May 4 2024
Ongoing storms over north central OK are likely to weaken as they
spread toward NE OK terminals, however additional showers and
storms may expand later this morning along the trailing cold
front. The forecast will account for this possibility with at
least isolated to scattered convection spreading eastward through
the early to late morning hours. Periodic MVFR ceilings are also
possible generally area wide late tonight through the morning.
Storm chances continue through the day with the focus being the
remnant outflow / weak cold front. More organized and widespread
convection is expected into the region this evening into tomorrow
night.
&&
.AVIATION...
(06Z TAFS)
Issued at 1217 AM CDT Sat May 4 2024
Ongoing storms over north central OK are likely to weaken as they
spread toward NE OK terminals, however additional showers and
storms may expand later this morning along the trailing cold
front. The forecast will account for this possibility with at
least isolated to scattered convection spreading eastward through
the early to late morning hours. Periodic MVFR ceilings are also
possible generally area wide late tonight through the morning.
Storm chances continue through the day with the focus being the
remnant outflow / weak cold front. More organized and widespread
convection is expected into the region this evening into tomorrow
night.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 60 72 61 / 70 70 90 20
FSM 81 65 74 64 / 60 60 100 30
MLC 81 64 74 64 / 60 80 100 20
BVO 74 54 71 56 / 80 60 80 20
FYV 80 60 74 60 / 60 60 90 40
BYV 79 60 71 60 / 60 50 80 40
MKO 78 62 71 61 / 60 70 100 20
MIO 75 56 70 59 / 90 50 80 30
F10 79 60 72 61 / 70 80 90 20
HHW 78 65 73 64 / 50 70 90 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ049-053>076.
AR...Flood Watch through Sunday evening for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...67
LONG TERM....23
AVIATION...07Hazardous weather outlook, May 4, 5:30 AM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 530 AM CDT Sat May 4 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 530 AM CDT Sat May 4 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This morning, and again this evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This morning. DISCUSSION... Showers and storms remain ongoing this morning across parts of far eastern Oklahoma and northwest Arkansas. Additional storms associated with a cold front will move into the area later this morning. One or two of these storms may be strong to marginally severe and will pose a hail and gusty wind threat. Chances for widespread showers and storms will increase this evening and overnight. A few of these storms may be severe and will also carry a marginal severe hail and wind threat. Additionally, the stronger storms through tonight will be capable of producing a period of heavy rainfall that may lead to localized flooding, especially for those locations that have saturated soil conditions. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Severe Thunderstorm Potential...High Wind Potential. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. EXTENDED DISCUSSION... The active weather pattern will continue well into next week with chances for storms most everyday. At this time, the greater severe weather chances will come Monday and Wednesday. All modes of severe will be possible by later Monday afternoon and Monday night with storms that develop along a dryline. Storms that develop along a cold front Wednesday will also have at least some severe potential. Storm chances will begin to diminish late in the upcoming work week as the cold front finally clears the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 4, 11:02 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1102 AM CDT Sat May 4 2024
ARZ011-041645-
Madison AR-
1102 AM CDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON COUNTY
THROUGH 1145 AM CDT...
At 1101 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Witter, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Witter...
Boston... Dutton...
Red Star... Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3583 9353
3582 9352 3576 9352 3576 9361 3581 9378
3599 9375 3599 9345 3597 9345
TIME...MOT...LOC 1601Z 278DEG 14KT 3589 9368
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 4, 11:14 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1114 AM CDT Sat May 4 2024
OKZ071-041645-
McIntosh OK-
1114 AM CDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCINTOSH COUNTY
THROUGH 1145 AM CDT...
At 1114 AM CDT, Doppler radar indicated a strong thunderstorm near
Checotah, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Checotah... Rentiesville...
Lake Eufaula State Park... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 257 and
274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3555 9548 3555 9535 3544 9534 3536 9535
3538 9565 3549 9566
TIME...MOT...LOC 1614Z 258DEG 12KT 3545 9557
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:23 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 52 min |
| May 4, 3:08 AM CDT | Special Weather Statement | TSA | Wagoner | 37 min |
| May 4, 3:11 AM CDT | Special Weather Statement | TSA | Washington | 34 min |
| May 4, 3:48 AM CDT | Special Weather Statement | TSA | Wagoner | 27 min |
| May 4, 3:54 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 31 min |
| May 4, 4:12 AM CDT | Special Weather Statement | TSA | Delaware | 33 min |
| May 4, 10:41 AM CDT | Areal Flood Advisory | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| May 4, 11:14 AM CDT | Special Weather Statement | TSA | McIntosh | 31 min |
| May 4, 11:35 AM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| May 4, 11:49 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 3 hr |
| May 4, 11:57 AM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| May 4, 12:33 PM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| May 4, 2:53 PM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
| May 4, 3:03 PM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| May 4, 3:36 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| May 4, 3:53 PM CDT | Areal Flood Advisory | TSA | Delaware | 112 min |
| May 4, 4:25 PM CDT | Special Weather Statement | TSA | Pittsburg | 50 min |
| May 4, 4:55 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 3 hr |
| May 4, 5:13 PM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| May 4, 5:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.